Question: Yesterday I took a sleeping pill (on prescription). I have had sleep problems for several years. It’s been two or three months since I last took this, because my sleep has been better for a long time. Today I had a body battery of 43, sleep points of 48 and stress of 47. The system was obviously affected by something. Does this mean that tablets like this create unrest in the nervous system?
Greetings, 71-year-old woman
Answer: It certainly sounds like the tablet is the cause. You can try to check if the same thing happens the next time you take the tablet. But I think the best advice is to avoid them. . .
It is not unusual for sleeping pills to cause stress, strangely enough. You have not written the name of the medicine, but since you call it a sleeping tablet it is probably of the type Imovane or similar. These drugs do not provide a good quality of sleep, although many find that they fall asleep faster. .
I think, like many doctors, that these sleeping tablets are not a good aid. It may be better to learn good strategies to calm down at night. Perhaps try calming meditations such as Yoga Nidra, listening to an audiobook or similar. Otherwise, I recommend the advice in my own book: The Pulse Cure:
– Do not drink coffee after 12 o’clock. 12.
– Finish the last meal 4 hours before bedtime.
– Dim the lights in the evening. You can try blue-light glasses that reduce light in the evening.
Good luck! Regards, Dr. Torkil